Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I started with moderate acne. When I first ended my course, I wasn't clear, but my acne was mild (albeit with scarring and redmarks). However, in the two months since I ended my course, my acne has gradually become worse and I am approaching my old skin.

I've used:

-Adalpene/Differin

-Clindamycin (Evoclin)

-Benzoyl Peroxide (including Dan's Regimen)

-Isotretinoin/Accutane

I'm losing all hope and thinking I may just have to hide in the corner for the rest of my adolescence. What else can the derm give me once Accutane's failed? What should I do between now and my appoinment with the derm?

Share this post


Link to post
Share on other sites

If Accutane 'failed' you, you're best bet is going to a regular doctor/or even a hormone expert (endocrinology) to check if there aren't any ill-set reasons in your health that may be causing your acne that not even Accutane was able to subdue.

Share this post


Link to post
Share on other sites
If Accutane 'failed' you, you're best bet is going to a regular doctor/or even a hormone expert (endocrinology) to check if there aren't any ill-set reasons in your health that may be causing your acne that not even Accutane was able to subdue.

Yeah, definitely a good idea. It could be any number of things. It could be celiac disease, or tons of other issues.

Share this post


Link to post
Share on other sites
I started with moderate acne. When I first ended my course, I wasn't clear, but my acne was mild (albeit with scarring and redmarks). However, in the two months since I ended my course, my acne has gradually become worse and I am approaching my old skin.

I've used:

-Adalpene/Differin

-Clindamycin (Evoclin)

-Benzoyl Peroxide (including Dan's Regimen)

-Isotretinoin/Accutane

I'm losing all hope and thinking I may just have to hide in the corner for the rest of my adolescence. What else can the derm give me once Accutane's failed? What should I do between now and my appoinment with the derm?

Perhaps your derm might suggest another course for you? I believe people sometimes clear after a 2nd (or even third) course of Accutane. I don't know how your experiences were with this drug or if you'd be able/willing to take it again.

I'm going to move this to the accutane forum - you might get more responses from people there (and maybe from others who have had similar experiences).

Share this post


Link to post
Share on other sites

Hey,

From the sounds of it, you needed a longer course! Your acne WAS clearing, you were clear of inflamed pimples, just comedones/clogged pores, right? My derm told me clogged pores were the LAST to go on Accutane, and it has been true for me. I am in my 6th month, and am finally clear of them, but it took until the last few weeks for them all to clear up. And I have still even gotten a few, and am sure I will still get one here and there. But they seem to be the 'root' so to say of acne, so if you stopped Accutane before it had time to clear those up, it makes sense you'd still break out. How long was your course? 5 months? I think you should have been on for 6 or 7. I am supposed to only to 6, but I'm going to ask my derm for one more month to be 100% sure that my acne is clear, and to give it a better chance of staying that way. If I were you, I'd get right back on it for another 2 or 3 months. Check with your derm - if you handled the side-effects okay, and your blood tests are fine, I'd absolutely go back on. Clearly it was working for you - but it just didn't have enough time to finish you off! Good luck :)

elizabeth

Share this post


Link to post
Share on other sites

Thanks for all the suggestions. I've been to a regular doctor, but he just prescribed an ineffective Clindamycin liquid. However, an endocrinologist may be a good idea.

I'd be willing to go on Accutane again if it meant that my acne would be gone; it wasn't really that bad except for the dry lips. I could barely smile. I'm pretty convinced that elizabethmargot is right; I've had clogged pores as long as I can remember- they were the start of my acne.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×